Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

October 9, 2021Highlands County, Florida

NWS Tampa Bay, FL issued this special weather statement at Oct 9, 2021, 8:19 PM EDT for Highlands County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2021, 8:19 PM EDT (00:19 UTC)
Expired
Oct 9, 2021, 8:45 PM EDT
In force
26 min
Issued by
NWS Tampa Bay, FL
Hail
0.25 in
Wind
40

County Highlands County, FL

The radar

The Tampa radar (KTBW), 121 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

693 
WWUS82 KTBW 100019
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
819 PM EDT Sat Oct 9 2021
 
FLZ057-100045-
Highlands FL-
819 PM EDT Sat Oct 9 2021

...A strong thunderstorm will impact portions of southwestern
Highlands County through 845 PM EDT...

At 819 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Placid, moving south at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Lake Placid, Venus, Placid Lakes and Archbold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2703 8133 2704 8133 2703 8135 2703 8156
      2730 8153 2730 8132 2703 8128
TIME...MOT...LOC 0019Z 359DEG 18KT 2723 8143 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Oct 9, 8:12 PM EDT, 7 minutes earlier.

Area forecast discussion, Oct 9, 8:12 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
812 PM EDT Sat Oct 9 2021

.UPDATE...
The upper level low pressure off the East Coast will continue to
move east while its associated frontal boundary stretches across
south Florida. This can be seen on radar and satellite as showers
continue to dissipate and cloud coverages decreases as they
travel southward (with the exception of the one ambitious
thunderstorm over Highlands County). Conditions behind this system
will dry up quickly with winds saying northerly into next week.
Sunday should be the perfect day to have outdoor activities as
dewpoints stay in the 60s. Adjusted some of the POPs to reflect
current conditions and added some small areas of patchy fog,
otherwise, forecast remains on track.

&&

.AVIATION...
VFR conditions and light northerly winds should prevail through
this evening. There is low to moderate confidence on some patchy
fog developing after 10Z over RSW and LAL, but this will depend on
how much moisture is available. This could bring intermittent MVFR
to IFR ceilings and visibilities to these terminals. Winds will
increase slightly into the afternoon, and coastal TAF sites should
have a northwesterly shift during this time.

&&

.MARINE...
High pressure will continue to dominate through the period, with
light E/NE winds becoming west to northwesterly in the afternoon.
Drier conditions will be in place keeping rain chances lower,
and isolated to scattered showers and storms possible during the
afternoon and evening hours. No headlines expected through the
period, but winds and seas locally higher near the storms.

&&

.Preliminary Point Temps/PoPs...
TPA  72  87  72  87 /   0  10   0  10
FMY  71  88  70  87 /  30  10  10  20
GIF  69  87  69  89 /  10  20   0  20
SRQ  71  88  70  88 /  10  10  10  10
BKV  65  87  65  88 /   0  10   0  10
SPG  75  86  75  86 /   0  10  10  10

&&

Sea Breeze Thunderstorm Regime For Today: Sea Breeze Thunderstorm Regime For Tomorrow:
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION/MARINE...Delerme
UPPER AIR/DECISION SUPPORT...Shiveley

In the hours before

Special weather statement, Oct 9, 6:13 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
613 PM EDT Sat Oct 9 2021

FLZ052-057-092245-
Highlands FL-Polk FL-
613 PM EDT Sat Oct 9 2021

...A strong thunderstorm will impact portions of north central
Highlands and southeastern Polk Counties through 645 PM EDT...

At 613 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Lake Kissimmee, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
River Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2764 8114 2760 8114 2756 8118 2755 8121
      2753 8121 2751 8120 2749 8121 2748 8118
      2744 8124 2774 8140 2784 8124 2777 8118
      2775 8118 2774 8116 2773 8117 2771 8115
      2767 8115 2766 8113
TIME...MOT...LOC 2213Z 324DEG 18KT 2773 8128

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Oct 9, 8:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
819 PM EDT Sat Oct 9 2021

FLZ057-100045-
Highlands FL-
819 PM EDT Sat Oct 9 2021

...A strong thunderstorm will impact portions of southwestern
Highlands County through 845 PM EDT...

At 819 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Placid, moving south at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lake Placid, Venus, Placid Lakes and Archbold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2703 8133 2704 8133 2703 8135 2703 8156
      2730 8153 2730 8132 2703 8128
TIME...MOT...LOC 0019Z 359DEG 18KT 2723 8143

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TBW

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.